Vertex-disjoint properly edge-colored cycles in edge-colored complete graphs

Ruonan Li, Hajo Broersma*, Shenggui Zhang

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

3 Citations (Scopus)
22 Downloads (Pure)


It is conjectured that every edge-colored complete graph (Formula presented.) on (Formula presented.) vertices satisfying (Formula presented.) contains (Formula presented.) vertex-disjoint properly edge-colored cycles. We confirm this conjecture for (Formula presented.), prove several additional weaker results for general (Formula presented.), and we establish structural properties of possible minimum counterexamples to the conjecture. We also reveal a close relationship between properly edge-colored cycles in edge-colored complete graphs and directed cycles in multipartite tournaments. Using this relationship and our results on edge-colored complete graphs, we obtain several partial solutions to a conjecture on disjoint cycles in directed graphs due to Bermond and Thomassen.

Original languageEnglish
Pages (from-to)476-493
Number of pages18
JournalJournal of graph theory
Issue number3
Publication statusPublished - 1 Jul 2020


  • UT-Hybrid-D
  • edge-colored graph
  • multipartite tournament
  • properly edge-colored cycle
  • vertex-disjoint cycles
  • complete graph


Dive into the research topics of 'Vertex-disjoint properly edge-colored cycles in edge-colored complete graphs'. Together they form a unique fingerprint.

Cite this